Thunderstorm Wind, Jasper
- When
- April 7, 10:19 PM CST
- Where
- Jasper County, 1 mi S of Buna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.417, -93.967
Trees were blown down across the road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down across the road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 7, 10:10 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1110 PM CDT WED APR 7 2004 .DISCUSSION...UPDATED THE ZONES AGAIN. TSRA HAVE FIRED UP ONCE AGAIN...SO FAR JUST STAYING ONE NOTCH BELOW SEVERE LIMITS FROM HARDIN COUNTY...ACROSS BEAUREGARD...RAPIDES AND AVOYELLES PARISHES. THE MOVEMENT HAS PICKED UP SOMEWHAT THIS EVENING...NOW MOVING ESE AT 45 MPH. THE MOVEMENT WILL PLACE THEM IN AREAS FROM BPT...LCH...AND POSSIBLY LFT. FOR THIS...UPDATED THESE ZONES FOR 30% TSRA. LEFT COASTAL LA ZONES PRECIP FREE...BELIEVING THE TSRA WILL COMPLETELY BYPASS THEM...I HOPE. DML .PREVIOUS DISCUSSION...a weak secondary cold front will advance southeast across Louisiana during the overnight hours. Further-up, a subtropical jet will extend zonally across the northern Gulf of Mexico. The High Index pattern (or zonal subtropical jet) and associated weak omegas will persist through Friday. .TONIGHT...the overnight minimums will be a little warmer running about 5 F degrees above normal. .TOMORROW...a dry stable air mass will be in place across Louisiana and southeast Texas. The high transmissivity of the air column will allow the April sun to flow unfiltered to the dry ground. The heated ground will rapidly warm the surface air afternoon temperatures will be running about 5 F degrees above normal. .TOMORROW NIGHT...radiational cooling will maximize under clear skies and light winds. The overnight minimums will return to more seasonable values. .EASTER WEEKEND...a sharp cold front will advance south through southeast Texas by Saturday afternoon and exit south central Louisiana by early Sunday morning. The air column will destabilize overnight Friday into Saturday scattered convective rains are possible but the rains should be ending on Sunday. && .UPDATED POINT TEMPS/POPS... LCH 61 81 57 81 / 0 0 0 0 BPT 60 82 58 80 / 0 0 0 0 AEX 57 79 55 82 / 40 0 0 0 LFT 62 80 59 81 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 414 AM CDT WED APR 7 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 081000- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 414 AM CDT WED APR 7 2004 .DAY ONE...TODAY AND TONIGHT... A SURFACE TROUGH LOCATED OVER CENTRAL TEXAS EARLY THIS MORNING IS EXPECTED TO MOVE TO NORTHWEST LOUISIANA INTO SOUTHEAST TEXAS THIS EVENING. THE TROUGH IS EXPECTED TO CONTINUE TO MOVE SOUTHEAST TONIGHT TO EXTEND FROM SOUTHWEST MISSISSIPPI TO SOUTHWEST LOUISIANA EARLY THURSDAY MORNING. THE AIRMASS AHEAD OF THE TROUGH WILL BE MOIST AND UNSTABLE ENOUGH TO PRODUCE A FEW SEVERE STORMS TODAY OR TONIGHT. THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... DRY HIGH PRESSURE WILL PREVAIL THURSDAY NIGHT AND FRIDAY. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA SATURDAY. BEHIND THE FRONT...A CHANCE OF SHOWERS WILL LINGER SATURDAY NIGHT INTO SUNDAY NIGHT BUT MONDAY AND TUESDAY SHOULD BE DRY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT. 20
The Lake Charles radar (KLCH), 79 km away, was scanning. The volume nearest the first event began at 04:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393189.